My son, who is 17, was just dx'd with hbp and was put on an ACE inhibitor. He is not overly overweight though he needs to lose about 10 lbs. There is nothing wrong with his kidneys, cholestrol is fine. His BP was 140/100. He is rather sedentary but starts a new job as a stockman which will get him up and moving. He also has ADHD (since 5) and has been on Ritilan on and off since that time. What is a mom to do?? Suggestions?
It can be as simple as the lack of activity. Kids eat alot of junk food causing high cholesterol causing high BP. I am not sure if Ritalin has played a role but what doesn't make sense is if he is ADHD why is he sedentary? Is his Ritalin too high of a dosage? Does he work out at all? get him on some exercise program and ask him to watch his diet. BP meds have so many side effects. Dizziness is the most common. Hope this helps.
Thanks for the feedback. I also think that his lack of physical activity plays a part in his HBP. The Ritilan does sedate him at times and quite possibly play a role in his BP. The Dr. did an EKG and found it to be somewhat abnormal but explained that it is not uncommon
for growing kids that have some abnormality. I really did not buy that so am pushing for him to see a cardiologist. I will let you know!!